MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT 18 GA 1.25 IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT 18 GA 1.25 IN; INTRAVASCULAR CATHETER
Catalog Number 383545
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that leakage occurred during use with a bd nexiva¿ closed iv catheter system - dual port 18 ga 1.25 in.The following information was provided by the initial reporter, "this morning we have had a failure of a number 18 iv cannula.Inserted well, but started spewing blood from the catheter right close to the wings.When looked closely at the cathelon, we saw blood spewing from a hole in the catheter.".
 
Additional Manufacturer Narrative
Investigation: a device history record review was completed by our quality engineer team for provided lot number 7083671.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM - DUAL PORT 18 GA 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9766040
Report Number1710034-2020-00123
Device Sequence Number2886316
Product Code FOZ
UDI-Device Identifier30382903835455
UDI-Public30382903835455
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2020
Device Catalogue Number383545
Device Lot Number7083671
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;